Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Taking Finasteride to prevent hair loss. Planning to start steroids. Should I increase dosage of Finasteride?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hey, I'm currently taking 1mg of Finasteride a day to prevent hair loss. I will be starting a 12 week course of steroids in the next month and was wondering should I increase the amount of Finasteride I take daily to account for the Increased Testosterone levels. If so how much daily? 2mg? 5mg?

Posted Tue, 24 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 41 minutes later
Brief Answer:
No dose increment is required

Detailed Answer:
Thanks for writing to us.
Finesteride blocks conversion of testosterone to its active form 5DHT by inhibiting an enzyme 5 alpha reductase. There is no need to increase the dose of finesteride even if you are on testosterone or any other steroids. So please continue with your dose of 1mg finesteride. However just stagger the dose of finesteride and steroid. Take steroid in morning and finesteride in night.

I would like to know
why do you plan to take steroids for 12 weeks
which steroid you plan to take and in what dosage

Hoping to hear from you soon.

Above answer was peer-reviewed by
Follow-up: Taking Finasteride to prevent hair loss. Planning to start steroids. Should I increase dosage of Finasteride? 27 minutes later
I've done alot of research and talked to friends who have done courses and they all advise that 12 weeks is a good length for a cycle. I plan to take 500mg of Testosterone Enanthate a week for 12 weeks. Injecting twice a week (250mg each injection) Sunday and Wednesday.
Answered by Dr. Kalpana Pathak 23 hours later
Brief Answer:
I would not advocate use of testosterone

Detailed Answer:
Thanks for writing back.
I presume you wish to take testosterone to build muscle mass or as a performance enhancer.
It has become a fad amongst youngsters to use it for gaining muscle mass in less amount of time without caring for side efffects or harms it may cause. It may cause heart disorders, increased cholesterol, thrombophlebitis, low sperm count, infertility, reactivation of cancers, liver damage etc. Not to mention milder side effects like acne, increased oiliness, hair damage. Of all these side effects, you were just concerned about hair fall!

I would sincerely advise that you think twice and consult a doctor before taking it.

As far as your original query goes, continue with same dose of finesteride 1 mg even if you take testosterone.

Hope that answered your query.
Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor